Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2020, 8:00 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 8:00 PM EDT (00:00 UTC)
- Expired
- May 24, 2020, 8:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WUUS52 KFFC 250000
SVRFFC
GAC023-235-250030-
/O.NEW.KFFC.SV.W.0136.200525T0000Z-200525T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
800 PM EDT Sun May 24 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Pulaski County in central Georgia...
Southwestern Bleckley County in central Georgia...
* Until 830 PM EDT.
* At 800 PM EDT, a severe thunderstorm was located over Paulk, or
near Cochran, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mobley Crossing, Ocmulgee Public Fishing Area, Porter, Magnolia and
Paulk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3241 8337 3231 8340 3233 8350 3246 8347
TIME...MOT...LOC 0000Z 101DEG 3KT 3238 8343
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:55 PM EDT, 5 minutes earlier.
Area forecast discussion, May 24, 7:55 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 755 PM EDT Sun May 24 2020 .UPDATE... Scattered showers and thunderstorms are ongoing across much of north and central Georgia, with a few stronger storms capable of producing hail and strong, gusty winds. Convective activity is expected to gradually diminish with the loss of diurnal heating, although some isolated thunderstorms could linger into the overnight hours nonetheless. Prevailing surface winds have begun to shift to an easterly component as a weak wedge builds in across northeast Georgia. Some minor adjustments have been made to the short term forecast based on the latest observations and trends. Updated for the 00Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 335 PM EDT Sun May 24 2020/ SHORT TERM /Tonight through Monday Night/... Surface ridging builds into the state from the northeast overnight and persists through the period. Region remains on the southwestern periphery of the upper ridge centered over the western Atlantic Ocean/mid-Atlantic coast region. Essentially this results in a continuation of the basic, diurnally favored, convection scheme we have been seeing over the past several days. Better chances across the north/northeast tonight and Monday in the vicinity of the weak wedge front and some orographic assistance, with the better chances shifting toward the southern edges of the forecast area overnight Monday night into early Tuesday as a weak wave edges northward out of Florida. Mid-level lapse rates and instability remain moderate at best, and although a few isolated strong to marginally severe thunderstorms are certainly possible, chances are limited. 20 LONG TERM /Tuesday through Sunday/... Not much change for the long term. The overall pattern through most of the period persists with an upper cut off low over TX and ridging over the western Atlantic. The pattern shifts a bit by the end of the period with the Plains low opening up and the upper ridge suppressed some with a Great Lakes upper trough. However...this still results in showers and thunderstorms each day with a basically diurnal pattern. Easterly flow sets up through mid week with a Gulf wave moving into southern GA and the Carolinas...and enhancing the easterly winds. Look for somewhat cooler high temperatures mainly north for the middle of the week. 41 && .AVIATION... 00Z Update... Scattered SHRA/TSRA are ongoing across north and central Georgia, and convection is expected to mostly come to an end by 02Z tonight. As a result, a TEMPO for SHRA and variable, gusty winds has been maintained from 00-02Z at all TAF sites except RYY, MCN, and AHN, where TSRA is in the TEMPO group instead. Outside of the scattered convection this evening, primarily VFR conditions are expected to persist through the overnight period and through the daytime Monday. Another exception is the possibility of MVFR stratus ceilings developing over northeast Georgia and AHN after 09Z and remaining through 18Z Monday. MVFR visibility restrictions are also possible across the far northeast during this time but are not expected at any TAF sites. A cu field at 035-050 and scattered SHRA/TSRA is expected once again Monday afternoon. //ATL Confidence...00Z Update... Low to medium confidence on timing and extent of MVFR stratus Monday morning. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 82 67 75 / 30 50 50 50 Atlanta 69 83 68 75 / 30 40 40 50 Blairsville 61 78 62 71 / 40 60 50 50 Cartersville 67 84 66 76 / 30 40 30 50 Columbus 70 86 68 79 / 30 30 40 60 Gainesville 67 81 66 73 / 30 50 50 50 Macon 68 83 67 77 / 20 40 40 60 Rome 67 85 66 78 / 30 40 30 50 Peachtree City 66 84 66 76 / 30 30 40 50 Vidalia 70 84 69 79 / 20 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King/20 LONG TERM....41 AVIATION...King
Hazardous weather outlook, May 24, 11:49 AM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sun May 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected this afternoon and evening over north and central Georgia. Some of the storms could be strong with lightning, gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are possible Monday through Saturday, mainly in the afternoons and evenings. Possible hazards with stronger thunderstorms may include frequent lightning, periods of heavy rain, strong wind gusts, and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. |
In the hours before
Special weather statement, May 24, 7:12 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Sun May 24 2020
GAZ108>110-242345-
Telfair GA-Wilcox GA-Dodge GA-
712 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...EASTERN WILCOX
AND SOUTHWESTERN DODGE COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was near Bowens Mill, or 9
miles south of Abbeville...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Temperance, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8352 3207 8334 3189 8313 3184 8317
3185 8318 3185 8321 3184 8321
TIME...MOT...LOC 2312Z 126DEG 10KT 3186 8327
WIND...40MPHSpecial weather statement, May 24, 7:17 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Sun May 24 2020
GAZ020-021-032-242345-
Cobb GA-Cherokee GA-Bartow GA-
717 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHWESTERN
CHEROKEE AND SOUTHEASTERN BARTOW COUNTIES UNTIL 745 PM EDT...
At 716 PM EDT...a strong thunderstorm was over Due West, or near
Marietta...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Smyrna, Kennesaw, Woodstock, Acworth, Emerson, Fair Oaks,
White Water Park, Kellogg Creek, Lost Mountain Park, Oak Grove,
Kennesaw State University, George Washington Carver St Pk, Lebanon,
Due West, Sandy Plains, Dobbins Air Reserve Base and Hobgood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3415 8477 3415 8445 3390 8451 3390 8472
3393 8473 3395 8472 3395 8473 3400 8474
3408 8474 3408 8476
TIME...MOT...LOC 2316Z 180DEG 9KT 3398 8462
WIND...40MPHLocal storm report, May 24, 7:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL GRESSTON 32.29N 83.25W
05/24/2020 E1.00 INCH DODGE GA PUBLIC
HAIL WAS REPORTED NEAR THE INTERSECTION OF HWY 23 AND
WILSON WOODARD RD.
&&
EVENT NUMBER FFC2000705
TVSpecial weather statement, May 24, 7:55 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Sun May 24 2020
GAZ083-095-096-107-250030-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
755 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY...SOUTHWESTERN TWIGGS AND NORTHEASTERN PULASKI COUNTIES
UNTIL 830 PM EDT...
At 755 PM EDT...a strong thunderstorm was over Paulk, or near
Cochran. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Tarversville, Mobley Crossing,
Baileys Park, Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk,
Pulaski State Prison, Porter, Kathleen and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3252 8364 3264 8340 3236 8328 3234 8330
3232 8329 3228 8333 3229 8334 3228 8334
3226 8336 3224 8340
TIME...MOT...LOC 2355Z 274DEG 1KT 3237 8341
HAIL...0.25IN
WIND...50MPHLocal storm report, May 24, 7:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 SW NEWNAN 33.36N 84.82W
05/24/2020 E1.00 INCH COWETA GA 911 CALL CENTER
HAIL WAS REPORTED NEAR THE INTERSECTION OF WOODROW
PLACE AND LAGRANGE STREET.
&&
EVENT NUMBER FFC2000706
TVLocal storm report, May 24, 7:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 NE GRANTVILLE 33.25N 84.82W
05/24/2020 COWETA GA 911 CALL CENTER
TREES WERE REPORTED DOWN ALONG BO BO BANKS RD.
&&
EVENT NUMBER FFC2000707
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:04 PM EDT | Special Weather Statement | FFC | Houston, Peach | 26 min |
| May 24, 10:02 PM EDT | Special Weather Statement | FFC | Taliaferro | 28 min |
| May 24, 11:49 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| May 25, 3:01 PM EDT | Special Weather Statement | FFC | Johnson | 44 min |
| May 25, 7:22 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.